Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A characterization of closed images of metric spaces


Author: L. Foged
Journal: Proc. Amer. Math. Soc. 95 (1985), 487-490
MSC: Primary 54C10; Secondary 54E99
DOI: https://doi.org/10.1090/S0002-9939-1985-0806093-3
MathSciNet review: 806093
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that a regular topological space is the image of a metric space under a closed mapping if and only if it is a Fréchet space with a $ \sigma $-hereditarily closure-preserving $ k$-network.


References [Enhancements On Off] (What's this?)

  • [1] A. Arhangel'skiĭ, Some types of factor mappings and the relations between classes of topological spaces, Soviet Math. Dokl. 4 (1963), 1726-1729. MR 0158362 (28:1587)
  • [2] D. Burke, R. Engelking and D. Lutzer, Hereditarily closure-preseving collections and metrization, Proc. Amer. Math. Soc. 51 (1975), 483-488. MR 0370519 (51:6746)
  • [3] L. Foged, Normality in $ k$ and $ \aleph $-spaces, Topology Appl. (to appear). MR 842657 (87i:54045)
  • [4] S. Franklin, Spaces in which sequences suffice, Fund. Math. 57 (1965), 107-115. MR 0180954 (31:5184)
  • [5] G. Gruenhage, E. Michael and Y. Tanaka, Spaces determined by point-countable covers, Pacific J. Math. 113 (1984), 303-332. MR 749538 (85m:54018)
  • [6] N. Lašnev, Closed images of metric spaces, Soviet Math. Dokl. 7 (1966), 1219-1221.
  • [7] E. Michael, A note on closed maps and compact sets, Israel J. Math. 2 (1964), 173-176. MR 0177396 (31:1659)
  • [8] -, $ {\aleph _0}$-spaces, J. Math. Mech. 15 (1966), 983-1002. MR 0206907 (34:6723)
  • [9] K. Morita and S. Hanai, Closed mappings and metric spaces, Proc. Japan Acad. 32 (1956), 10-14. MR 0087077 (19:299a)
  • [10] P. O'Meara, A metrization theorem, Math. Nachr. 45 (1970), 69-72. MR 0279768 (43:5489)
  • [11] A. Stone, Metrizability of decomposition spaces, Proc. Amer. Math. Soc. 7 (1956), 690-700. MR 0087078 (19:299b)
  • [12] Y. Tanaka, Closed images of locally compact spaces and Fréchet spaces, Topology Proc. 7 (1982), 279-292. MR 715799 (84i:54015)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54C10, 54E99

Retrieve articles in all journals with MSC: 54C10, 54E99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1985-0806093-3
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society